“Zap Mama: My Long, Slow, Dizzy Breakup With My Antidepressant”

0
80

Salon assistant editor Joanna Rothkopf describes her year of failed efforts to get off the antidepressant Zoloft.

“(Psychiatrist Peter) Breggin told Al Jazeera’s Rebecca White that coming off the drugs can cause a wide range of symptoms including shocklike feelings in the head, imbalance, odd feelings in different parts of your body, depression, hopelessness, suicidal feelings and actions, disabling anxiety and persisting sexual dysfunction,” writes Rothkopf. “At the end of May, I said fuck it and flat-out stopped taking the pill every night. I had basically been tapering for a year now and thought my big, strong brain could handle a small uptick of worries. I felt literally every feeling that Breggin mentioned.”

Zap Mama: My long, slow, dizzy breakup with my antidepressant (Salon, June 7, 2015)

Support MIA

MIA relies on the support of its readers to exist. Please consider a donation to help us provide news, essays, podcasts and continuing education courses that explore alternatives to the current paradigm of psychiatric care. Your tax-deductible donation will help build a community devoted to creating such change.

$
Select Payment Method
Personal Info

Credit Card Info
This is a secure SSL encrypted payment.

Billing Details

Donation Total: $20 One Time